How Long did the side effects last if/or when you started on Sertraline (Zoloft)

I am starting on only 25 mg for 7 days, am on 5th day and am SOOOO sick... diarrhea, and awful nausea...throw up and nothing is there...I am weak already from my Chronic Fatigue... Is it true that it takes WEEKS for get over these side effects? I don't see how I"m going to make it. How long did it take you to get over the side effects? I promised the dr I would not 'start and stop' like I have some other drugs, that eventually it will be worth it...but I am wondering about that. Sure would appreciate hearing from you. Thank you, all of you.

9 Replies

oldestnewest
  • Betty I think everyone is different , so it's hard to answer your Post but I always found about 3 weeks the side effects went and I began to feel better.

    Try and get through it, as it's worth it. Hope you feel better soon.

    Hannah

  • Hannah, thank you... at this point I feel so sick and weak I don't know how I'm going to make it, but maybe if I feel better later on in the day, I'll re-gather my determination...

  • Betty you poor thing , that's awful, try to eat small light meals and just do your best.

    Sending you a hug

    Hannah

  • I hope you have tlc at home.

    To get you through til side effects wear off.

  • Hi, sorry not had them, but good luck!

  • I have been taking this for years and yes the first 2 - 3 weeks is awful I didn't think I could carry on but it gets so much better. Stick with it.

  • I'm sorry to read that you're so horribly unwell. Ask your Dr to prescribe something like Maxalon for the nausea.

    You're also probably dehydrated from running to the loo. This will also add to your fatigue so maybe Immodium from a pharmacy for the loose stools and something to replace the electrolytes you're losing through diarrhea. Keep up your fluid intake if you can.

    Your symptoms WILL pass so chin up and get the things I suggested. Also, demand everything you can to help ease the side-effects, especially the nausea.

    Best wishes

  • SSRI's - which include seratalin - can deplete your folate levels - which can cause 'serotonin syndrome' - you could try taking some folic acid to see if that helps with the symptoms but talk to a pharmacist or your GP first just to check.

  • Hi betty ! does your doctor know that you also have ibs -D ?? my doctor prescribed me a tricyclic antidepressant and NOT a SSRI drug like zoloft because he said that the SSRI family drugs can cause digestive trouble as a side effect and diahhrea is one of them for healthy people so imagine with an ibs-D sufferer it would be worse ..may be your doctor can switch to another antideprssant with fewer digestive side effects ..better to discuss this with your doctor ..hope you feel better soon 💐

You may also like...